Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 207, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 3, 2016, 7:45 PM CDT for Cimarron County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2016, 7:45 PM CDT (00:45 UTC)
- Expired
- Jul 3, 2016, 8:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 206 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
582
WUUS54 KAMA 040045
SVRAMA
OKC025-040130-
/O.NEW.KAMA.SV.W.0207.160704T0045Z-160704T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
745 PM CDT SUN JUL 3 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA...
* UNTIL 830 PM CDT
* AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF WHEELESS...OR 23 MILES NORTH OF CLAYTON...MOVING SOUTHEAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BLACK MESA PARK...KENTON AND WHEELESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3690 10300 3693 10297 3688 10282 3678 10272
3665 10289 3661 10300
TIME...MOT...LOC 0045Z 318DEG 13KT 3677 10301
HAIL...1.00IN
WIND...60MPH
$$
CE1 follow-up statement
640
WWUS54 KAMA 040058
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
758 PM CDT SUN JUL 3 2016
OKC025-040130-
/O.CON.KAMA.SV.W.0207.000000T0000Z-160704T0130Z/
CIMARRON OK-
758 PM CDT SUN JUL 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WEST CENTRAL CIMARRON COUNTY...
AT 758 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WHEELESS...OR
21 MILES WEST OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
HAIL DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BLACK MESA PARK AND WHEELESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3682 10300 3687 10281 3678 10272 3665 10289
3661 10300
TIME...MOT...LOC 0058Z 312DEG 17KT 3671 10290
HAIL...1.00IN
WIND...60MPH
$$
CEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:49 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 3, 6:49 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 649 PM CDT SUN JUL 3 2016 .Aviation... 00Z TAFs - VFR conditions will prevail through this TAF period. Scattered thunderstorms are possible this evening across the western half of the Panhandles, with KDHT the most likely terminal to see one. Northerly winds will shift southerly overnight and remain less than 10kts once convection subsides. Scattered VFR clouds and southerly winds are expected for the 4th of July Holiday, with scattered storms possible after 00Z tomorrow. Elsenheimer && .Prev Discussion... /Issued 517 PM CDT SUN JUL 3 2016/ Discussion... For this evening, the next crop of showers and tstms which have formed over the higher terrain of sern CO and nern NM will continue movg esewd and affect at least parts of the western and perhaps central zones this evening. It is a tough call as to how far east and south these showers and storms will travel before dissipating. For this pckg, included slgt chc pops for wrn half of the fcst area until 06Z tonight. A minor upper level shortwave trof embedded in the overall flow pattern coupled with daytime heating and attendant atmospheric instability are collectively responsible for this round of showers and storms. A few storms may become strong to marginally severe through early this evening before weakening. On Monday and Monday night, another minor upper level shortwave trof is progged to zip across the srn high plains, including our forecast area. This feature, plus some shear, daytime heating and atmospheric instability, may result in the potential for shower and tstm development across at least parts of our area late in the afternoon and through the evening hours. In addition, a low level jet may help sustain tstms through Monday evening. If storms form, a few will have the potential to become strong to marginally severe, with large hail and damaging winds the primary hazards. Then from Tuesday through Sunday, a somewhat dirty upper level ridge of high pressure will prevail across much of the srn states. This particular upper level ridge of high pressure will likely not be strong enuf to completely suppress tstm development durg this time period. Have incorporated slgt chc pops across parts of the fcst area to account for the low threat of tstm development durg this time period. Well above normal temperatures including some triple digit values are forecast to return to the area by Tuesday and lasting at least a few days after. Andrade && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 18/15
Hazardous weather outlook, Jul 3, 7:44 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 744 PM CDT SUN JUL 3 2016 OKZ001>003-TXZ001>020-041245- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 744 PM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING ACROSS THE WESTERN AND CENTRAL OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO MARGINALLY SEVERE...WITH HAIL UP TO QUARTER SIZE AND WIND GUSTS TO AROUND 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES FROM MONDAY THROUGH SATURDAY. A FEW STORMS THAT DEVELOP ON MONDAY WILL HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE...WITH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AROUND 60 MPH POSSIBLE. ANY STORMS THAT FORM ON TUESDAY THROUGH SATURDAY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 3, 7:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
07/03/2016 M70 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1600600
LGSpecial weather statement, Jul 3, 7:14 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT SUN JUL 3 2016
OKZ001-040045-
CIMARRON OK-
714 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY
UNTIL 745 PM CDT...
AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KENTON...OR 26 MILES WEST OF BOISE CITY...MOVING SOUTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLACK MESA PARK...KENTON AND WHEELESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3700 10286 3692 10264 3673 10280 3660 10300
3700 10300
TIME...MOT...LOC 0013Z 314DEG 24KT 3687 10295
CELocal storm report, Jul 3, 7:18 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
718 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
07/03/2016 M58 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1600601
LGLocal storm report, Jul 3, 7:24 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
724 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
07/03/2016 M61 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1600602
LGSpecial weather statement, Jul 3, 7:24 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
724 PM CDT SUN JUL 3 2016
OKZ001-040100-
CIMARRON OK-
724 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON COUNTY
UNTIL 800 PM CDT...
AT 724 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF BOISE CITY...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRIGGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3673 10224 3661 10204 3650 10214 3650 10249
3671 10254 3677 10238
TIME...MOT...LOC 0024Z 314DEG 24KT 3666 10242
CESpecial weather statement, Jul 3, 7:39 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
739 PM CDT SUN JUL 3 2016
TXZ011-040115-
OLDHAM TX-
739 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OLDHAM COUNTY UNTIL
815 PM CDT...
AT 739 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ADRIAN...OR 15 MILES WEST OF VEGA...MOVING SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ADRIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3539 10266 3526 10245 3519 10252 3518 10275
3529 10282
TIME...MOT...LOC 0039Z 318DEG 13KT 3528 10269
CEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:14 PM CDT | Special Weather Statement | AMA | Cimarron | 31 min |
| Jul 3, 7:24 PM CDT | Special Weather Statement | AMA | Cimarron | 36 min |
| Jul 3, 8:05 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.